I overdosed trying to commit suicide: Hello. I'm... - Thyroid UK

Thyroid UK

115,773 members134,280 posts

I overdosed trying to commit suicide

ThePearl
ThePearl

Hello. I'm Hypothyroid. I take 50 mg levothyroxine. A few days ago I was going through the most. I felt so depressed and anxious. I took 11 of the tablets all at once trying to commit suicide. The pills did not do anything. I just felt chest pains and irritation on my neck. I don't know what to do. I don't know of the pills will start working a few days later. Please help

The ability to reply to this post has been turned off.
4 Replies

Hi ThePearl, sorry to hear that you feel so poorly. If you’re daily prescribed dose is 50mcg then if you’ve taken 11 tablets all together you don’t need any more for 11 days, you’ve already taken them. Sounds like the chest pain and irritation is your response. You may not get any more symptoms but may not feel quite well for a bit. It would seem a good plan to get some medical support either way, either with the thyroid treatment / overtreatment, or the illhealth/ depression. Best of luck to you in getting yourself well again xx

Hello Pearl im so sorry you felt so poorly and felt in desperation there is only one way for you to go, i hope you can get peace of mind and a calmness to know you will be ok some time soon, thyroid disease is such a rollercoaster of emotions and physical symptons but with the correct meds you will get better but it does take a long time as nothing with the thyroid works quickly, its a waiting game with lots of different dosages and regimes. It is a real life changer but that light at the end of the tunnel is within reach for you pearl.

Please get help and support that you deserve, medical profession, friends and family, remember you are loved!!💛👍

I’m so sorry to read you feel so low. Does your doctor know you’re feeling this way? Apologies if that made you snort with disgruntled and bitter laughter...

Levothyroxine is no good for a suicide attempt, I’m afraid. Some doctors even encourage their patients to take a week’s dose in one go, where their patients are likely to forget to take it every day. It has a long half-life you see. Takes a while to activate and then leave your blood stream - about a week, in fact. So as Aurealis said, don’t take any for a few days, then resume as normal.

How long have you been diagnosed with hypothyroidism? Ironically, you do sound undermedicated. Being low in mood is a key symptom of hypothyroidism. If it’s been a while since you had a review - more than a few months - then it’s time to go back to the doctor and ask for a blood test (although best to wait until the overdose is out of your system because your blood test results won’t be at all accurate).

Have you had Vit B12, folate, ferritin, Vit D tested? You’re probably low in one or all of those, which will be adding to you feeling awful. When you do go to the doctor, ask for those to be tested.

Big hugs. Stick around here and start reading lots of posts. You’ll soon spot a common theme - that people are told that hypothyroidism is easy to treat (it isn’t that straightforward) and that they’re on enough thyroid hormone replacement when they’re really not.

You’re not alone. Next time you feel awful, please post here. There’s nearly always someone around to reply xxx

Please go to your doctor and tell them how unwell you feel. Your practice may have a mental health nurse who can offer some support. In addition, you may need a thoughough medical review to find out if your depressed feelings are related to hormone imbalance. Take someone with you to your appointments. I'm sorry you feel so unwell.

The ability to reply to this post has been turned off.

You may also like...